Alert archive / Maryland / Tornado Warnings in 2011
Tornado Warning 79, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 21, 2011, 2:19 PM EDT for Baltimore County, Maryland. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 2:19 PM EDT (18:19 UTC)
- Expired
- Aug 21, 2011, 2:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Baltimore County, MD
The radar
The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:20 PM EDT | TSTM WND DMG | Fort Howard, MD | TREE UPROOTED BY THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
940
WFUS51 KLWX 211819
TORLWX
MDC005-211845-
/O.NEW.KLWX.TO.W.0079.110821T1819Z-110821T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
* UNTIL 245 PM EDT
* AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NORTH POINT
STATE PARK...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLERS ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3919 7644 3920 7646 3921 7646 3920 7648
3922 7650 3928 7639 3925 7640 3926 7637
3925 7636
TIME...MOT...LOC 1820Z 243DEG 8KT 3922 7644
$$
KRAMAR1 follow-up statement
088
WWUS51 KLWX 211828
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT SUN AUG 21 2011
MDC005-211845-
/O.CON.KLWX.TO.W.0079.000000T0000Z-110821T1845Z/
BALTIMORE MD-
228 PM EDT SUN AUG 21 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR BALTIMORE
COUNTY...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR NORTH POINT STATE PARK...MOVING SOUTHEAST AT
15 MPH.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3923 7638 3919 7644 3920 7646 3921 7646
3925 7640
TIME...MOT...LOC 1829Z 310DEG 15KT 3921 7642
$$
KRAMARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 21, 2:09 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 21, 2:09 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
209 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL MOVE INTO THE REGION THIS
EVENING. SEVERE THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS
AFTERNOON AND EVENING. HIGH PRESSURE BEHIND THE FRONT WILL PROVIDE
SEVERAL DAYS OF COMFORTABLE TEMPERATURES AND DRY CONDITIONS. THE
NEXT COLD FRONT WILL APPROACH THE AREA LATE THURSDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
HAVE ISSUED SEVERE THUNDERSTORM WATCH 794 FOR THE ENTIRE CWA
EXCLUDING THE POTOMAC HIGHLANDS AND WESTERN MARYLAND. WATCH IS IN
EFFECT THROUGH 9 PM. STILL EXPECTING A SIGNIFICANT SEVERE
WEATHER EVENT THAT IS JUST BEGINNING.
WEAK SHRTWV TROF THIS MRNG INITIATED CNVCTN IN THE BALTIMORE AREA.
THESE TSTMS CONTAINED HVY RAIN AND MODESTLY GUSTY WINDS...BUT LKLY
WERE ELEVATED. RECOVERY IS XPCD IN THE WAKE OF THIS WAVE AND AHEAD
OF THE STRONG TROF THAT WILL IMPACT THE RGN EARLY THIS AFTN.
CNVCTN OVER WV WILL CONT TO MOVE EWD THIS MRNG. WITH HEATING OF
VERY MOIST AMS OVER FCST AREA...THIS CLUSTER OF SHWRS AND TSTMS
WILL MOVE INTO INCRGLY UNSTABLE ENVIRONMENT. UPSWING IN INTENSITY
AND CVRG OF CNVCTN XPCD BY EARLY AFTN AS SFC TROF SHARPENS AND AMS
CONTS TO DESTABILIZE.
MODIFIED KIAD 12Z SOUNDING CONTAINS 3000 J/KG CAPE WITH MEAGER
INHIBITION. AS FORCING FOR ASCENT INCRS AHEAD OF APRCHG TROF AND
MID-LVL JET NEARS...CNVCTN SHUD BLOSSOM EASILY. AS DP-LYR SHEAR
INCRS...UPDRAFTS SHUD BCM INCRGLY ORGANIZED...FAVORING BOTH
CELLULAR AND LINEAR MODES. SUPERCELLS AND BOWING LINEAR STRUCTURES
CAN BE XPCD.
SGFNT SVR WIND EVENT WILL BE PSBL AS WET DOWNBURSTS COULD REACH
VELOCITIES IN EXCESS OF 80 MPH SPCLY E OF BLUE RDG MTNS. DRY LYR
ALOFT NOTED ON WATER VAPOR SATELLITE IMAGES ALSO WILL ENHANCE A
HAIL THREAT GIVEN THE POTENT UPDRAFTS XPCD.
LOW-LVL JET WILL STRENGTHEN THIS AFTN IN INTERSTATE 95 CORRIDOR
AHEAD OF APRCHG TROF AXIS. ALL MODELS INDICATE DVLPMT OF WEAK SFC
LOPRES ALONG THE LEE TROF AXIS...WHICH WILL FURTHER BROADEN THE
LOW-LVL HODOGRAPHS. WITH RESIDUAL OUTFLOW FROM MRNG CNVCTN AND
FAVORABLE LOW-LVL WIND FIELDS...ISOLD TORNADOES WILL BE PSBL IN
THE MOST INTENSE TSTMS...SPCLY IN NERN MD.
ALTHOUGH TSTMS WILL BE MOVG QUICKLY...THE MOST SGFNT RAINFALL IS
XPCD IN AREAS THAT HAVE BEEN IMPACTED BY SVRL ROUNDS OF RECENT
INTENSE TSTMS. AS A RESULT...FLASH FLOOD GUIDANCE IS LOW. FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTN AND EVE.
CDFNT WILL MOVE ACRS RGN THIS EVE AND LKLY WILL BE ACCOMPANIED BY
SHWRS AND TSTMS. SVR WX THREAT WITH THESE TSTMS MAY BE LESSER
OWING TO WORKED-OVER ATMOSPHERE FROM THIS AFTN. BUT IT CANNOT BE
SAID WITH CONFIDENCE THAT A SECOND ROUND OF SVR WX IS NOT PSBL
THIS EVE.
RAPID DECR IN PCPN XPCD BEHIND THE CDFNT...BUT CLD CVR MAY LINGER
THRU MUCH OF TNGT. LOW LVLS WILL DRY OUT AS CDFNT CROSSES...WHICH
MAY HELP MINIMA TO FALL LWR THAN THEY OTHERWISE MIGHT IN SUCH CLDY
CONDS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER TROUGH AXIS WILL PROGRESS OFF THE ERN SEABOARD MON NGT
INTO TUE. IN ITS WAKE...HIPRES WILL SETTLE OVRHD...PROVIDING DRY
CONDITIONS THRU WED. HIGH TEMPS WILL GENERALLY BE IN THE LOW 80S
TUE AND MID 80S WED. LOW TEMPS EACH NIGHT WILL RANGE FROM NEAR 50F
IN THE HIGH ELEVATIONS OF THE HIGHLANDS TO MID 60S IN THE CITIES
AND ALONG THE COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
HIPRES MOVES OFF THE COAST WED NGT. THE NEXT SHORTWAVE TROUGH IS
STILL EXPECTED TO IMPACT THE AREA THU...BRINGING US OUR NEXT CHANCE
FOR PRECIP. IF THE FRONT WAITS UNTIL THE LATE AFTN/EVE TO MOVE
THRU...THEN ENOUGH DAYTIME HEATING SHOULD OCCUR FOR HIGH TEMPS TO REACH
90F AND SCT TSTMS TO DEVELOP ACROSS THE AREA.
FRI-SAT...THE MID-ATLANTIC REGION WILL BECOME SITUATED BETWEEN
HIPRES TO OUR NORTH OVER THE GREAT LAKES AND A TROPICAL CYCLONE
/CURRENTLY TROPICAL STORM IRENE/ THAT WILL BE TURNING SOMEWHERE UP
THE COAST TOWARD FL AND THE SOUTHEAST STATES. DEPENDING ON WHERE
THE FRONTAL BOUNDARY STALLS AND THE EVOLUTION/INTERACTION BETWEEN
THE TROPICAL CYCLONE AND UPPER JET...ADDITIONAL SHOWERS AND STORMS
COULD IMPACT THE AREA FRI INTO SAT AS NRN PLUME OF TROPICAL
MOISTURE INTERSECTS THAT BOUNDARY.
EXTENDED-RANGE MODELS STILL RELATIVELY CONSISTENT WITH IRENE MOVING
UP THE ERN CONUS ON THE ERN SIDE OF THE APPALACHIAN SPINE INTO THE
MID-ATLANTIC REGION SUN-MON...ALTHOUGH THERE IS FAIRLY SIGNIFICANT
SPREAD IN TRACK SPEED. ALTHOUGH CONFIDENCE IN EXACT TRACK OF IRENE
IS LOW...THIS COULD HAVE THE POTENTIAL TO BRING HEAVY RAINFALL TO
THE MID-ATLANTIC REGION SUN AND/OR MON.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SGFNT SVR WX EPISODE XPCD IN MID-ATLC RGN TDA...LKLY AFFECTING ALL
TERMINALS. TSTMS WILL INCR IN CVRG EARLY THIS AFTN AS TROF AXIS
ALOFT APRCHS. VERY DMGG WIND GUSTS...LRG HAIL AND ISOLD TORNADOES
ALL WILL BE PSBL IN THE KIAD/KDCA/KBWI CORRIDOR. PRECISE TIMING OF
CNVCTN AT TERMINALS UNCLEAR...BUT TSTMS SHUD INTENSIFY NEAR BLUE
RDG AROUND 17Z AND MAY IMPACT THE METRO CORRIDOR AS EARLY AS 18-19Z.
CDFNT CROSSES THE TERMINALS THIS EVE AND LKLY WILL BE ACCOMPANIED
BY SHWRS AND TSTMS. THEREAFTER...BNDRY LYR DRIES...AND ONLY CLDS
SHUD BE MID-LVL.
VFR CONDITIONS AND LGT WINDS WITH HIPRES IN CONTROL MON THRU WED.
HIPRES MOVES OFF THE COAST WED NGT...FOLLOWED BY THE APPROACH OF A
COLD FRONT LATE THU. SCT SHRA/TSRA DURING THIS TIME. THE FRONTAL
BOUNDARY MAY STALL NEAR OR JUST SOUTH OF THE TERMINAL FRI- SAT. IF
THE FRONT STALLS CLOSE ENOUGH TO THE AREA...SHRA/TSRA CHANCES
WOULD CONTINUE DURING THIS TIME.
&&
.MARINE...
SGFNT SVR WX EPISODE XPCD ON THE WATERS THIS AFTN AND EVE. UNTIL
THEN...INCRG SLY FLOW WILL SUPPORT GUSTS TO 20 KT ON THE WATERS.
SMALL CRAFT ADZY TIMING HAS BEEN ADJUSTED TO REFLECT THIS THREAT.
SVR TSTMS WILL DVLP THIS AFTN AND WILL IMPACT THE WATERS THRU THE
RMNDR OF THE DAY. THESE TSTMS COULD PRODUCE VERY DMGG WIND GUSTS
IN EXCESS OF 70 KT...LRG HAIL AND WATERSPOUTS.
CDFNT WILL CROSS WATERS THIS EVE. A BRIEF LULL IN SMALL CRAFT
THRESHOLD GUSTS XPCD AROUND THE TIME OF ITS PASSAGE AS FLOW VEERS.
HOWEVER...COLD AIR ADVCTN IN ITS WAKE ATOP RELATIVELY WARM WATERS
SHUD SUPPORT GUSTY WINDS ON MON.
EXTENDED SCA INTO THE EVE ON MON FOR THE MD CHSPK BAY AND LOWER
TIDAL POTOMAC. 12Z NAM INDICATES A DECENT PRESSURE SURGE DURING THIS
TIME AS HIPRES BUILDS IN FROM THE WEST. WINDS SHOULD DIMINISH TUE
AND WED AS HIPRES REMAINS OVRHD. HIPRES MOVES OFF THE COAST WED NGT
INTO THU. SLY RETURN FLOW AROUND THE HIGH MAY INDUCE 15-20 KT GUSTS
THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ005>007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ053-054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY
NIGHT FOR ANZ530>534-537-539>541-543.
SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT MONDAY FOR ANZ535-
536-538-542.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ535-
536.
&&
KRAMAR/KLEINHazardous weather outlook, Aug 21, 1:04 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 104 PM EDT SUN AUG 21 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 221000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 104 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 794 IS IN EFFECT THROUGH 9 PM FOR THE ENTIRE AREA. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN WITH ANY STORMS ALSO COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN MARYLAND...THE DISTRICT OF COLUMBIA AND PORTIONS OF NORTHERN VIRGINIA. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE TIDAL POTOMAC RIVER AND FOR THE MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES MONDAY EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. .SPOTTER INFORMATION STATEMENT... THE SPOTTERS NETWORK HAS BEEN ACTIVATED THROUGH THIS EVENING. PLEASE FORWARD WIND...HAIL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-221000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 104 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 794 IS IN EFFECT THROUGH 9 PM FOR COUNTIES ALONG AND EAST OF THE SHENANDOAH VALLEY. STORMS WILL BE CAPABLE OF PRODUCING VERY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN WITH ANY STORMS ALSO COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTERS NETWORK HAS BEEN ACTIVATED THROUGH THIS EVENING. PLEASE FORWARD WIND...HAIL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 21, 1:41 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NW MIDDLEBURG 39.00N 77.80W
08/21/2011 E0.88 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1101557
HASLocal storm report, Aug 21, 1:47 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
147 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 1 SSW DUNDALK 39.25N 76.51W
08/21/2011 E1.00 INCH BALTIMORE MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101558
HASLocal storm report, Aug 21, 1:50 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 1 SE ADA 38.82N 77.90W
08/21/2011 E0.75 INCH FAUQUIER VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1101559
HASLocal storm report, Aug 21, 2:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
210 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM MARINE TSTM WIND 3 W SPARROWS POINT 39.22N 76.53W
08/21/2011 M61 MPH ANZ538 MD MESONET
&&
EVENT NUMBER LWX1101560
KRAMARLocal storm report, Aug 21, 2:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 4 NW MIDDLEBURG 39.00N 77.80W
08/21/2011 LOUDOUN VA TRAINED SPOTTER
LARGE TREE BROKEN
&&
EVENT NUMBER LWX1101561
HASLocal storm report, Aug 21, 2:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
218 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 1 WSW BACK RIVER 39.26N 76.46W
08/21/2011 E1.00 INCH BALTIMORE MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101562
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:54 AM EDT | Special Weather Statement | LWX | Harford | 36 min |
| Aug 21, 8:04 AM EDT | Special Weather Statement | LWX | Harford | 26 min |
| Aug 21, 8:32 AM EDT | Special Weather Statement | LWX | Harford | 28 min |
| Aug 21, 11:10 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Prince George's, City of Baltimore | 7 hr |
| Aug 21, 1:11 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 34 min |
| Aug 21, 1:14 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 46 min |
| Aug 21, 1:20 PM EDT | Special Weather Statement | LWX | Howard | 25 min |
| Aug 21, 1:28 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's | 47 min |
| Aug 21, 1:29 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 46 min |
| Aug 21, 1:39 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Aug 21, 1:40 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery, Washington | 50 min |
| Aug 21, 1:54 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 51 min |
| Aug 21, 2:01 PM EDT | Tornado Warning | LWX | Anne Arundel | 29 min |
| Aug 21, 2:23 PM EDT | Special Weather Statement | LWX | Howard | 37 min |
| Aug 21, 2:39 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 36 min |
| Aug 21, 2:51 PM EDT | Special Weather Statement | LWX | City of Baltimore | 24 min |
| Aug 21, 3:02 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 28 min |
| Aug 21, 3:11 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 49 min |
| Aug 21, 3:12 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 48 min |
| Aug 21, 3:35 PM EDT | Special Weather Statement | LWX | Anne Arundel | 25 min |
| Aug 21, 4:02 PM EDT | Special Weather Statement | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 28 min |
| Aug 21, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 39 min |
| Aug 21, 4:38 PM EDT | Special Weather Statement | LWX | Calvert | 37 min |
| Aug 21, 4:48 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 27 min |
| Aug 21, 7:53 PM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 6 more | 7 min |
Nearby
Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.